MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number EUP3020X
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149)
Health Effect - Clinical Codes Chest Pain (1776); Patient Problem/Medical Problem (2688); Vascular Dissection (3160)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use one euphora rx ptca balloon catheter to treat a non- tortuous and mildly calcified lesion located in the proximal rca.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was predilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.Balloon deflation difficulties were reported and the device would not deflate at the lesion site.It was noted that the device was slow to inflate and only half the balloon was filled with contrast.After a 30 second inflation the balloon would not deflate.Patient reported feeling chest discomfort.The balloon was then overinflated to rupture and remove.This action caused a dissection, which was treated with a stent.No other injury occurred.
 
Additional Manufacturer Narrative
There were no difficulties noted when removing the protective sheath or packaging stylette from the device.The device was not moved or repositioned in the lesion.A 50/50 concentration of contrast / saline was used by the physician.Product analysis summary: a kink was evident on the distal inner 2.8cm proximal to the distal tip.The balloon returned with blood visible in the balloon and inflation lumen.The balloon failed negative prep.On pressurisation of the device, liquid was observed exiting the entire working length of the balloon.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a longitudinal tear on the balloon material from the proximal balloon cone to the distal balloon cone.The balloon material was jagged and uneven at the tear site.Lead in scratches were not evident proximal or distal to the tear site.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7973646
Report Number9612164-2018-02795
Device Sequence Number11173914
Product Code LOX
UDI-Device Identifier00643169560161
UDI-Public00643169560161
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2019
Device Model NumberEUP3020X
Device Catalogue NumberEUP3020X
Device Lot Number213092756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;